Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Trizivir+Stocrin+Atripla
Nov 30, 2011

I have been on Trizivir+Stocrin therapy in year 2002 til 01.01.2003.than take a pause.In 2010 I start taking Atripla both for HBV/HIV and in September 2011 I stops because of numerouse side efects(lung problem,skin, and neurology).didnt have a resistance test before starting Atripla treatment.Now in december I am thinking to start Atripla treatment again or change my therapy.Unfortunately, dont know my blood work from feb.2011 til now.What is the risk for my HBV/HIV.With respect, M.r.h

Response from Dr. McGowan

Dear M.r.h

Both times you were on treatment the combinations contained efavirenz (Stocrin and part of Atripla). If you had gotten side effects from both regimens (you only mention the Atripla) then it may be from efavirenz since it was common to both. If so then your new combination may best be with a different treatment.

The Atripla contains 2 medicines active against hepatitis B which is a great plus. These 2 meds are also part of Truvada which might be part of a new combo if you do not wish to restart Atripla.

Lastly, if your viral load was suppressed (undetectable) when you stopped the Atripla (and assuming you stopped it all at once and weren't missing doses for a while) you may be able to retstart Atripla again. If not your virus may have built up resisatnce. Best to have a resistance test sent off, sometimes the mutations will stay detectable for some time, especially efavirenz mutations.

There are other combinations to look at that may cause fewer side effects, but they must also ttreat hepatitis B (tenofovir, lamivudine or emtricitabine). Speak with your doctor about your options.

Best, Joe



Previous
Re: CD4 not rising much on Atripla
Next
PCOs a result of Atripla????

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement